Nebraska, 2004Lightning Strike in Nebraska, July 13, 2004
July 13, 2004 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 13, 1:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT TUE JUL 13 2004
.DISCUSSION...
MAIN FORECAST CHALLENGES CENTER AROUND THUNDERSTORM CHANCES OVER
NEXT COUPLE OF NIGHTS...THEN THUNDERSTORM CHANCES DURING THE
WEEKEND.
LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM SOUTHERN
IOWA ACROSS EXTREME SOUTHEAST NEBRASKA AND ON WESTWARD TO NERN CO.
NORTHWESTERLY FLOW CONTINUES ALOFT WITH WEAK WAVE MOVING OUT OF SRN
SD AND INTO NORTHEASTERN NEB. CONVECTION THIS AFTERNOON IS RAPIDLY
DEVELOPING IN QUITE UNSTABLE ATMOSPHERE WITH HIGH CAPE VALUES AND
STEEP LAPSE RATES. STORMS TAKING ON A EAST TO WEST LINEAR
APPEARANCE...MAINLY ALONG A DEWPOINT DISCONTINUITY LINE WITH LOWER
60S TO THE NORTH AND LOWER 70S TO THE SOUTH. STRONG WINDS LOOK QUITE
POSSIBLE OUT OF THESE STORMS WITH DRY LAYER NOTED ON THE 12Z OAX
SOUNDING IN THE 700-500MB LAYER. EXPECT CONVECTION TO CONTINUE EAST
SOUTHEAST AND CONTINUE OVERNIGHT...MAINLY CLOSER TO LOW LEVEL
CONVERGENCE ZONE ACROSS SOUTHERN NEBRASKA.
ANOTHER MID LEVEL WAVE WILL TOP THE RIDGE TOMORROW AND PROVIDE A
SIMILAR SITUATION WITH INSTABILITY AXIS EXTENDING ACROSS CENTRAL
NEBRASKA. NORTHWESTERLY FLOW CONTINUES THRU REMAINDER OF FORECAST
PERIOD WITH TIMING OF WEAK WAVES KEY TO MENTION OF TSTMS. RIDGE
BEGINS TO BREAK DOWN ACROSS THE CENTRAL PLAINS BY DAY 7...GIVING
BETTER CHANCE FOR LONGER DURATION PCPN EVENT.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR MUCH OF THE
FORECAST WITH DEWPOINTS REMAINING IN THE UPPER 60S TO LOWER 70S FOR
THE MOST PART.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Jul 13, 2:15 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CDT TUE JUL 13 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132316-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
315 PM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND TONIGHT. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF THE AREA UNTIL
8PM CDT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...THEN
AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. ANY STORMS THAT
FORM SHOULD REMAIN BELOW SEVERE LIMITS WEDNESDAY...HOWEVER THERE IS A
SMALL RISK FOR SEVERE STORMS OVERNIGHT WEDNESDAY AND THURSDAY
MORNING.
THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT
THROUGH SUNDAY. IT IS STILL TOO SOON TO DETERMINE THE POTENTIAL
STRENGTH OF THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 2:16 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
316 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 1 E TILDEN 42.04N 97.81W
07/13/2004 1.00 INCH MADISON NE TRAINED SPOTTER
&&
DFLightning, Sarpy
- When
- July 13, 3:45 PM CST
- Where
- Sarpy County, Bellevue
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Lightning struck Christmas lights which were still up on a Bellevue home. The lightning then traveled along a gutter and ignited a gas meter on the side of the house which was leaking natural gas. The resulting fire did minimal exterior damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415800.